Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 173, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 6, 2018, 7:29 PM CDT for Gentry County, Nodaway County, Worth County, Missouri. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2018, 7:29 PM CDT (00:29 UTC)
- Expired
- Aug 6, 2018, 8:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gentry County, MO, Nodaway County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 167 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:30 PM CDT | TSTM WND GST 60 | 3 N Maryville, MO | |
| Aug 6, 7:36 PM CDT | TSTM WND GST 60 | 3 Ssw Pickering, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1787 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted.
305
WUUS53 KEAX 070029
SVREAX
MOC075-147-227-070100-
/O.NEW.KEAX.SV.W.0173.180807T0029Z-180807T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
729 PM CDT MON AUG 6 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Western Worth County in northwestern Missouri...
Northwestern Gentry County in northwestern Missouri...
Central Nodaway County in northwestern Missouri...
* Until 800 PM CDT.
* At 728 PM CDT, a severe thunderstorm was located near Hopkins, or 8
miles north of Maryville, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Maryville, Hopkins, Ravenwood, Athelstan, Conception Junction,
Sheridan, Parnell, Pickering, Clyde, Arkoe and Conception.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 9444 4024 9451 4023 9475 4034 9507
4058 9501
TIME...MOT...LOC 0028Z 283DEG 40KT 4047 9489
HAIL...1.00IN
WIND...60MPH
$$
Welsh2 follow-up statements
156
WWUS53 KEAX 070043
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
743 PM CDT MON AUG 6 2018
MOC075-147-227-070100-
/O.CON.KEAX.SV.W.0173.000000T0000Z-180807T0100Z/
Worth MO-Gentry MO-Nodaway MO-
743 PM CDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN WORTH...NORTHWESTERN GENTRY AND NORTHEASTERN NODAWAY
COUNTIES...
At 742 PM CDT, a severe thunderstorm was located near Ravenwood, or
11 miles northeast of Maryville, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Maryville, Hopkins, Ravenwood, Athelstan, Conception Junction,
Sheridan, Parnell, Pickering, Clyde, Arkoe and Conception.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 9444 4024 9451 4023 9475 4033 9501
4058 9490
TIME...MOT...LOC 0042Z 283DEG 40KT 4043 9468
HAIL...1.00IN
WIND...60MPH
$$
Welsh152
WWUS53 KEAX 070053
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
753 PM CDT MON AUG 6 2018
MOC075-147-227-070103-
/O.EXP.KEAX.SV.W.0173.000000T0000Z-180807T0100Z/
Worth MO-Gentry MO-Nodaway MO-
753 PM CDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WORTH...NORTHWESTERN
GENTRY AND NORTHEASTERN NODAWAY COUNTIES WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4057 9444 4024 9451 4023 9475 4033 9501
4058 9490
TIME...MOT...LOC 0053Z 283DEG 40KT 4040 9453
$$
WelshWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:43 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 6, 6:43 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 643 PM CDT Mon Aug 6 2018 .Discussion... Issued at 245 PM CDT MON AUG 6 2018 A mid level shortwave trough provided enough lift this morning to keep the remnant cloud coverage this morning and early afternoon to keep temperatures much lower than previously forecasted. Satellite observations indicate there will be some clearing pushing over our area in the next few hours so temps will most likely still get into the low to mid 90s, but we may escape the upper 90s. This drop in temperature also decreased the heat index values down below 100 degrees in most locations. A diffuse boundary is currently located over northern MO in a SW-NE like orientation and will provide the main focus for convection late this evening and into overnight. There appears to be two rounds of convection in the next 24 hours, with the first occurring late this afternoon into the evening as storms form over SE Nebraska and advect into NW Missouri after sunset. This complex of storms will likely be well into the convective cycle as it moves into Missouri and will be relatively high based. MLCAPE values may reach up near 1500-2000 J/kg and there will be 0-6km bulk shear values near 30kts. This will create a brief chance of strong to low end severe weather with isolated strong winds being the main threat due to a very steep low level lapse rates with an inverted V type sounding and DCAPE > 1000 J/kg. This first round of precip will stay mainly north of HWY 36 as it advects east. The second round of storms will have stronger forcing along a weak warm front over northern KS that will be enhanced by a developing LLJ overnight. This boundary will be enhanced by an upper level shortwave which will lead to a sustained line of storms than the first round. This boundary will work its way down through are area following the LLJ as it pushes through the KC Metro area early in the morning on Tuesday. The CAPE will be mostly elevated when this boundary pushes through, limiting any severe weather chances, but may provide some isolated to scattered thunderstorms embedded in the scattered showers. This boundary looks to stall over our area tomorrow morning keeping PoPs in the forecast through the afternoon. Due to the high based nature of these storms the QPF will not be drought busting, but a widespread 0.25-.5" of rainfall is expected over the region. Upper level ridging will build over the Rockies mid week keeping our area on the edge in a NW to N flow aloft through the rest of the forecast period. Higher pressure will build into the region on the backside of this boundary keeping our forecast relatively cool and dry through the weekend. GFS does show some signals of diurnal convection over central MO, but other models have a stronger capping inversion and keep us dry. Due to this uncertainty any PoPs on Wed remain on the lower end. The next chance to any PoPs over the region is when a shortwave trough pushes into northern MO Friday morning, but this signal is not strong throughout the models and so there is still some uncertainty in the PoPs. Temperatures will remain in the upper 80s to lower 90s through the forecast with light winds out of the north. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 643 PM CDT MON AUG 6 2018 Despite storms expected this evening through Tuesday morning, most of this TAF cycle will be VFR. Thunderstorms that will move across will be rather high based, but there might be several different rounds of scattered activity, so have broad brushed the terminals overnight through the mid to late morning hours of Tuesday. Expect many updates to TAFs as storms near terminals. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Barham Aviation...Cutter
Hazardous weather outlook, Aug 6, 3:40 AM CDT, 15 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 340 AM CDT Mon Aug 6 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-070845- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 340 AM CDT Mon Aug 6 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Heat indices this afternoon will range from 100 to 103. Storms are expected this evening and tonight, some which could become strong. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Storms may linger into Tuesday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 6, 5:50 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
550 PM CDT MON AUG 6 2018
MOZ006-007-015-016-062315-
Putnam MO-Grundy MO-Mercer MO-Sullivan MO-
550 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY...
SOUTHWESTERN PUTNAM...SOUTHEASTERN MERCER AND NORTHWESTERN SULLIVAN
COUNTIES UNTIL 615 PM CDT...
At 550 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Spickard, or 17 miles northwest of Milan, moving
northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Milan, Newtown, Lucerne, Harris and Osgood.
LAT...LON 4019 9341 4034 9351 4053 9323 4024 9304
4019 9320
TIME...MOT...LOC 2250Z 244DEG 20KT 4030 9343
WelshSpecial weather statement, Aug 6, 6:28 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
628 PM CDT MON AUG 6 2018
MOZ054-062345-
Henry MO-
628 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY UNTIL
645 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Deepwater, or 11 miles southeast of Clinton, moving
east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Coal, Brownington, Tightwad and Truman Lake.
LAT...LON 3820 9372 3821 9378 3836 9370 3841 9352
3821 9353 3821 9354 3822 9356 3821 9357
3820 9356
TIME...MOT...LOC 2328Z 271DEG 26KT 3828 9361
WelshSpecial weather statement, Aug 6, 6:34 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
634 PM CDT MON AUG 6 2018
MOZ001-070000-
Atchison MO-
634 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 700 PM
CDT...
At 634 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hamburg, or 18 miles northwest of Tarkio, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tarkio, Rock Port, Westboro, Watson and Blanchard.
This includes Interstate 29 between mile markers 113 and 123.
LAT...LON 4058 9520 4048 9520 4048 9518 4043 9517
4034 9533 4048 9569 4049 9568 4051 9569
4052 9566 4055 9566 4056 9568 4052 9571
4052 9575 4058 9576
TIME...MOT...LOC 2334Z 282DEG 27KT 4060 9566
WelshSpecial weather statement, Aug 6, 6:37 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
637 PM CDT MON AUG 6 2018
MOZ007-008-017-070000-
Schuyler MO-Putnam MO-Adair MO-
637 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAIR...EASTERN
PUTNAM AND WESTERN SCHUYLER COUNTIES UNTIL 700 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Unionville, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Unionville, Lancaster, Queen City, Greentop, Glenwood, Worthington
and Livonia.
LAT...LON 4059 9251 4026 9256 4034 9286 4038 9286
4038 9288 4039 9293 4045 9303 4059 9301
TIME...MOT...LOC 2337Z 282DEG 27KT 4048 9294
WelshLocal storm report, Aug 6, 7:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
717 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 2 E WESTBORO 40.54N 95.28W
08/06/2018 E60 MPH ATCHISON MO TRAINED SPOTTER
TIME MATCHED TO RADAR.
&&
JWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:00 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 30 min |
| Aug 6, 7:41 PM CDT | Special Weather Statement | EAX | Holt | 49 min |
| Aug 6, 7:53 PM CDT | Special Weather Statement | EAX | Mercer | 37 min |
| Aug 6, 7:59 PM CDT | Special Weather Statement | EAX | Gentry, Worth | 31 min |
| Aug 6, 8:02 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 28 min |
| Aug 6, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 35 min |
| Aug 6, 8:12 PM CDT | Special Weather Statement | EAX | Buchanan | 33 min |
| Aug 6, 8:18 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 27 min |
| Aug 6, 8:26 PM CDT | Special Weather Statement | EAX | Mercer, Putnam, Schuyler | 49 min |
| Aug 6, 9:09 PM CDT | Special Weather Statement | EAX | Ray | 51 min |
| Aug 6, 9:34 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Ray | 26 min |
| Aug 6, 9:43 PM CDT | Special Weather Statement | EAX | Livingston | 47 min |
| Aug 6, 9:52 PM CDT | Special Weather Statement | EAX | Ray | 38 min |
| Aug 6, 10:25 PM CDT | Special Weather Statement | EAX | Chariton, Linn, Saline | 35 min |
| Aug 6, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Linn, Macon and 3 more | 32 min |
| Aug 6, 11:13 PM CDT | Special Weather Statement | EAX | Howard, Macon, Randolph | 47 min |
| Aug 6, 11:33 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 27 min |
| Aug 6, 11:59 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 16 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.